Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Aug 7, 2018, 3:49 PM CDT for Butler County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 7, 2018, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
County Butler County, MO
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS83 KPAH 072049 SPSPAH Special Weather Statement National Weather Service Paducah KY 349 PM CDT TUE AUG 7 2018 MOZ108-109-072130- Butler MO-Ripley MO- 349 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM CDT... At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near Oxly, or 10 miles southeast of Doniphan, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Naylor, Neelyville, Harviell and Oxly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 9076 3663 9076 3668 9037 3650 9037 TIME...MOT...LOC 2049Z 270DEG 11KT 3655 9067 $$ DAVEB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:12 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 7, 2:12 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Paducah KY 212 PM CDT Tue Aug 7 2018 .SHORT TERM...(Tonight through Thursday night) Issued at 1249 PM CDT Tue Aug 7 2018 As the cold front to the north sags southward, active convection will continue to develop along/ahead of the boundary. The marginal risk has been expanded to cover the entirety of the area, where the airmass is becoming increasingly unstable during the heating part of the day. Shear values, while low, should be increasing to marginally supportive levels as the Low takes shape and moves nearer. The boundary will sag and stall overnight, with additional surges of energy around the lingering Low helping convection focus on the boundary, esp during the heat of the day, for the remainder of the short term. It will be something to keep a close eye on during the next couple days. Locally heavy rain will continue to be a hazard with high PW's and training of cells potentially yielding a flooding hazard. With convection, and clouds, peak temps may temper the extreme heat of previous days, though humidity remains high. .LONG TERM...(Friday through Tuesday) Issued at 1249 PM CDT Tue Aug 7 2018 Somewhat unsettled pattern should be in place for much of the extended period due to an upper low forecast to develop and influence our region. Friday starts out with a disturbance moving across the Tennessee Valley region to our south, confining most precip south of the KY/TN border. However, some models still show some rain creeping into our southeast counties, so continued slight chance mention for that on Friday. Another weak disturbance is forecast to dive southward out of Iowa, but convection associated with this is expected to stay mainly to our north, up in Central IL, Friday afternoon/evening. So overall, Friday should end up fairly dry for a majority of the area. A shortwave is forecast to dive southward out of Canada into the Great Lakes region on Saturday, and models have been consistent on advertising a closed upper low developing by Sunday, centered on the OH/MI/IN region. However, the somewhat close proximity of this low, with ripples of energy rotating around it, should lead to a good chance for scattered shower and storm activity this weekend across much of the area. Some strong storm potential may be possible, as is typically the case around upper lows. The GFS/ECMWF are consistent in showing the trough axis/upper low departing to our east, and bringing in some mid level ridging on Tuesday. However, closed lows are notorious for being handled poorly in models, and wouldn't be that surprised to see it hang around longer. For now though, went dry for Tuesday. Temperatures look to remain near seasonal, or even a touch below normal through the period. Highs on Friday may reach 90 in some locales, but many areas may only reach into the mid 80s by Sunday and Monday. && .AVIATION... Issued at 1249 PM CDT Tue Aug 7 2018 Satellite shows more agitated cu in the heated instability of the south with low VFR bases increasing, while a mix of MVFR and mid based VFR clouds are prevalant in the north, due to antecedent convection. PM convection will introduce MVFR cigs/vsbys, and IFR cannot be ruled out if a storm moves overhead. After the boundary moves in, it will stall and serve as a focus for convection, mainly again tmrw. Where rain/clearing occurs, fog could become a vsby hazard/restriction tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 7, 2:15 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 215 PM CDT Tue Aug 7 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 215 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms during the heat of the day have a marginal risk of reaching severe limits. The primary severe weather hazard is damaging wind. Hail, lightning, and locally heavy rain will also be storm hazards. Localized flooding is possible, especially where storms repeat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A chance of thunderstorms is forecast Wednesday through Sunday, especially during the heat of the day. A few storms becoming strong or reaching severe limits cannot be ruled out. The best chances for stronger storms would be nearest to the closed low pressure system which will be lingering in the Ohio valley. Given the proximity of the low, there may also be a small chance of a landspout or cold air funnel, particularly for eastern sections of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest forecasts and updates.
In the hours before
Special weather statement, Aug 7, 2:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
217 PM CDT TUE AUG 7 2018
MOZ100-107-072000-
Carter MO-Wayne MO-
217 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellsinore, or 9 miles south of Piedmont, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greenville, Ellsinore, Williamsville and Mill Spring.
LAT...LON 3705 9078 3711 9078 3716 9039 3693 9038
3693 9067 3691 9068 3692 9084 3705 9085
TIME...MOT...LOC 1917Z 267DEG 16KT 3702 9076
DAVEBSpecial weather statement, Aug 7, 2:56 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT TUE AUG 7 2018
MOZ086-100-072030-
Wayne MO-Bollinger MO-
256 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOLLINGER AND
NORTHEASTERN WAYNE COUNTIES UNTIL 330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 12 miles east of Greenville, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Cascade, Grassy, Zalma and Glenallen.
LAT...LON 3732 9033 3731 9015 3734 9014 3735 8997
3705 8996 3706 9035
TIME...MOT...LOC 1955Z 269DEG 32KT 3719 9023
DAVEBSpecial weather statement, Aug 7, 2:57 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 PM CDT TUE AUG 7 2018
ILZ083-086-087-072045-
White IL-Saline IL-Gallatin IL-
257 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...EASTERN
SALINE AND GALLATIN COUNTIES UNTIL 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Equality, or near Eldorado, moving northeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Harrisburg, Eldorado, Ridgway, Equality, New Haven, Omaha, Junction
and Muddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3805 8815 3793 8804 3793 8807 3790 8802
3789 8801 3790 8810 3785 8807 3784 8803
3782 8804 3783 8808 3782 8809 3780 8807
3781 8804 3781 8803 3780 8803 3779 8804
3763 8843 3777 8856
TIME...MOT...LOC 1957Z 235DEG 31KT 3774 8841
DWSSpecial weather statement, Aug 7, 3:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Paducah KY 349 PM CDT TUE AUG 7 2018 MOZ108-109-072130- Butler MO-Ripley MO- 349 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM CDT... At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near Oxly, or 10 miles southeast of Doniphan, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Naylor, Neelyville, Harviell and Oxly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 9076 3663 9076 3668 9037 3650 9037 TIME...MOT...LOC 2049Z 270DEG 11KT 3655 9067 DAVEB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Union | 33 min |
| Aug 7, 8:31 AM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Aug 7, 2:57 PM CDT | Special Weather Statement | PAH | Gallatin | 48 min |
| Aug 7, 1:09 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 36 min |
| Aug 7, 2:17 PM CDT | Special Weather Statement | PAH | Wayne | 43 min |
| Aug 7, 2:56 PM CDT | Special Weather Statement | PAH | Bollinger | 34 min |
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Wayne | 48 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.